MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539310
Medical Device Problem Codes Break (1069); Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was to be implanted to treat obstructive jaundice in the common bile duct procedure performed on (b)(6) 2025.During the procedure, severe resistance was encountered at the mid bile duct stenosis.The device was removed for balloon dilatation, during which a snapping sound was heard.The stent and delivery system could not be retrieved together; the delivery system was removed first, followed by the stent.The inner catheter appeared to have extended several centimeters without intentional release.Another flexima biliary stent was used to complete the procedure there were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Block h11: a flexima biliary stent was returned for analysis.A visual examination of the returned device revealed that the push catheter suture hole was torn, and the suture did not return as it had detached.The guide catheter was returned without any observed damage.Additionally, the stent that accompanied the device was not the one originally included for upn m00539310.The returned stent measured approximately 0.0945 inch (equal 2.4 mm), whereas the expected stent size was 3.3 mm.A dimensional inspection was performed, and the measurements confirmed the discrepancy in stent size.No other damages were noted to the stent or the delivery system.Product analysis cannot confirm the reported event of catheter guide break and device difficult to advance in anatomy.Taking all available information into consideration, the investigation concluded that the reported event and observed damage were likely due to severe resistance encountered at the stenotic site during insertion and removal, which caused stress on the device components, resulting in suture detachment and catheter damage.Therefore, a review and analysis of all available information indicated that the most probable cause is adverse event related to patient condition.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was to be implanted to treat obstructive jaundice in the common bile duct procedure performed on (b)(6) 2025.During the procedure, severe resistance was encountered at the mid bile duct stenosis.The device was removed for balloon dilatation, during which a snapping sound was heard.The stent and delivery system could not be retrieved together; the delivery system was removed first, followed by the stent.The inner catheter appeared to have extended several centimeters without intentional release.Another flexima biliary stent was used to complete the procedure.There were no patient complications reported as a result of this event.

Brand Name
FLEXIMA? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23145327
Report Number3005099803-2025-04850
Device Sequence Number8846882
Product Code FGE
UDI-Device Identifier08714729162629
UDI-Public(01)08714729162629
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00539310
Device Catalogue NumberM00539310
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2025
Supplement Date Received by Manufacturer11/03/2025
Initial Report FDA Received Date09/25/2025
Supplement Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown